Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 24, 2000, 7:33 PM CDT for Trigg County, Kentucky. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 7:33 PM CDT (00:33 UTC)
- Expired
- May 24, 2000, 9:00 PM CDT
- In force
- 87 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Trigg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 250033 FFWPAH KYC221-250200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 733 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... TRIGG COUNTY IN WESTERN KENTUCKY * UNTIL 900 PM CDT * AT 733 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN...POSSIBLY UP TO TWO INCHES...HAD FALLEN OVER MAINLY THE NORTHEAST PORTION OF THE COUNTY. * ADDITIONAL STORMS ARE EXPECTED TO MOVE INTO THE AREA WITH ANOTHER INCH OR TWO POSSIBLE THROUGH 900 PM WHICH WILL RESULT IN FLOODING ACROSS THE REST OF THE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3685 8804 3689 8771 3671 8805 3689 8809 HOOPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:00 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 24, 2:00 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED MAY 24 2000 12Z UA ANALYSIS REVEALS JET STREAK/PERTURBATION IDENTIFIABLE FROM H7 TO H3 IN NW FLOW UPSTREAM OF PAH FA. IR LOOPS SHOWS REMNANTS OF AM CONVECTION CONTINUING THEIR SE DEPARTURE ACROSS TN...BUT SURFACE ANALYSIS REVEALS WEAK TROF/BOUNDARY STRETCHING IN NE-SW FASHION ACROSS NRN TIER/EXTREME NERN PTNS OF PAH FA. WEAK BUBBLE HIGH OVER HEART OF FA NOTED IN WAKE OF DEPARTING AM CONVECTION SHOULD DISSIPATE AS AFTERNOON WEARS ON. LATEST VISIBLE LOOPS SHOW CONSIDERABLE SUNSHINE OVER PAH FA. SURFACE ANALYSIS REVEALS DEFINITIVE DEW POINT GRADIENT WITH FAR NRN/NERN PTNS FA UNDER THE INFLUENCE OF DRIER AIR. IT APPEARS THAT THE FRONTAL BOUDARY IS PIVOTING TO MORE OF A W-E ORIENTATION...AND IF THIS CONTINUES...WOULD EXPECT ITS SRN PUSH WL STALL AND MOST OF SRN SECTIONS OF FA WL REMAIN IN WARM SOUPY AIR MASS. LATEST LAPS DATA REVEALS CAPES >3K J/KG...AND THATS PRIOR TO PEAK HEATING. THIS ALIGNS WELL W/SPC SWODY1 WHICH PAINTS ALL BUT EXTREME NRN/NERN PTNS FA IN SLGT RISK. EXPECT THAT ANY ACTIVITY THAT DEVELOPS WL BE SCT...PROBABLY A COMBO OF DIURNALLY DRIVEN AND ADVECTIVE FM SRN PLAINS...SO WELL RETAIN CHC CATEGORY POPS THRU TONIGHT. WL WAIT CLOSE TO PRESS TIME FOR LATEST BOUNDARY LOCATION AND FINAL COUNTY BREAK-OUT...INCLUDING DECISION ON WHETHER OR NOT TO DROP POPS FM ANY OF FAR NRN OR NERN COUNTIES. A DIFFICULT MODEL DIAGNOSIS IS WHAT TO EXPECT LATE TONIGHT-THU AS VORT MAX EJECTS OUT OF PLAINS. MODELS SUGGEST AIR MASS OVER PAH FA WL BE STABILIZING AS IT SAGS SURFACE BOUNDARY SOUTH THRU AREA AND HIGH PRESSURE BUILDS IN ITS WAKE. HOWEVER MODELS SIMULTANEOUSLY MOVE MAX MRH/QPF OVERTOP SAID HIGH AND PAH FA BY 12Z...AS IMPRESSIVE VORT MAX MOVES PRETTY MUCH W-E ACROSS AR/TN BORDER ZONES. AM RELUCTANT TO BUY INTO MODELS AGGRESSIVE SOUTHWARD PUNCH OF THE BOUNDARY...ESPECIALLY IF IT CONTINUES TO INDICATE A W-E PIVOT. AM THEREFORE INCLINED TO LINGER A CHC POP THRU THU...FM BEST CHC SRN/SWRN SECTIONS TO LEAST CHC NRN/NERN PTNS FA...CLOSELY IN TUNE W/SPC SWODY2. FWC NOS OBVIOUSLY A RESULT OF DRAGGING FRONT ALL THE WAY THRU THE FA...AS TEMPS FOR THU ARE 7-10F COOLER THAN ITS PREVIOUS RUN. WL GENERALLY TAILOR ZFP W/WARMER THERMAL APPROACH OF HANGING FRONTAL BOUNDARY ACROSS FA...PROBABLY MORE A RESEMBLANCE OF WARMER FAN NOS SAVE FOR POSSIBLY FAR NERN PTNS. .PAH...NONE. DH
In the hours before
Special weather statement, May 24, 5:49 PM CDT, 1 hour 44 minutes before
KYZ011>013-017-022-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 549 PM CDT WED MAY 24 2000 ...STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER WEST KENTUCKY... AT 549 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM BENTON TO CADIZ KENTUCKY. AS THIS ACTIVITY MOVES SOUTHEAST AT 25 MPH...IT WILL IMPACT SUCH COMMUNITIES AS HOPKINSVILLE AND TRENTON THROUGH 630 PM. THE ATMOSPHERE REMAINS VERY UNSTABLE ACROSS THIS AREA...SO THE STORMS MAY QUICKLY BEGIN TO PRODUCE HAIL OF ONE- HALF INCH IN DIAMETER AND STRONG WIND GUSTS OF 45 TO 55 MPH. THE STORMS MAY ALSO RAPIDLY INTENSIFY ACROSS THE SEVERE THRESHOLD...SO STAY TUNED FOR POSSIBLE WARNINGS. PRESLEY
Local storm report, May 24, 5:57 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM BREMEN KY 1.00 INCH HAIL
05/24/00 MUHLENBERG
DHSpecial weather statement, May 24, 6:29 PM CDT, 1 hour 4 minutes before
KYZ011-013-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 629 PM CDT WED MAY 24 2000 AT 629 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE LYON/CALDWELL COUNTY LINE IN WEST KENTUCKY. AS THIS ACTIVITY MOVES SOUTHEAST AT 25 MPH...IT WILL IMPACT SUCH COMMUNITIES AS CONFEDERATE AND COBB KENTUCKY THROUGH 7 PM. THESE STORMS MAY PRODUCE HAIL UP TO ONE-HALF INCH IN DIAMETER AND STRONG WIND GUSTS OF 40 TO 50 MPH. PRESLEY
Special weather statement, May 24, 6:48 PM CDT, 45 minutes before
ILZ080-081-084>094-KYZ001>022-250045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT WED MAY 24 2000 ...A TORNADO WATCH IS IN EFFECT FOR WESTERN KENTUCKY AND PORTIONS OF SOUTHERN ILLINOIS UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON... SALINE...GALLATIN...UNION...JOHNSON...POPE...HARDIN...ALEXANDER... PULASKI...AND MASSAC. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON... MCCRACKEN...GRAVES...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN ...LYON...CALDWELL...TRIGG...UNION...HENDERSON...DAVIESS...WEBSTER ...MCLEAN...MUHLENBERG...HOPKINS...CHRISTIAN...AND TODD. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND TORNADOES. SEVERE THUNDERSTORMS PRODUCING LARGE HAIL HAVE ALREADY BEEN REPORTED IN THE PENNYRILE REGION OF WEST KENTUCKY. STRAIGHT LINE WINDS CAN EASILY PRODUCE AS MUCH DAMAGE AS A WEAK TORNADO. IF A WARNING IS ISSUED OR SEVERE WEATHER IS SIGHTED...FIND SHELTER IN A SUBSTANTIAL BUILDING ON THE LOWEST FLOOR...OR IN THE BASEMENT. YORK
Special weather statement, May 24, 6:50 PM CDT, 43 minutes before
KYZ011>013-017-022-250030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CDT WED MAY 24 2000 ...STRONG THUNDERSTORMS REMAIN POSSIBLE NEAR HOPKINSVILLE... AT 650 PM CDT...DOPPLER RADAR SHOWED STRONG THUNDERSTORMS STRETCHING ALONG A LINE FROM LAMASCO TO ELKTON KENTUCKY. AS THESE STORMS PROGRESS SOUTHEAST AT 25 MPH...THEY WILL CONTINUE TO IMPACT THE HOPKINSVILLE AREA. IN ADDITION TO LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING...HAIL UP TO ONE-HALF INCH IN DIAMETER AND WINDS OF 40 TO 50 MPH WILL REMAIN POSSIBLE. REMEMBER...A TORNADO WATCH IS IN EFFECT FOR ALL OF WEST KENTUCKY UNTIL MIDNIGHT. PRESLEY
Local storm report, May 24, 6:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 5 N ELKTON KY .75 INCH HAIL
05/24/00 TODDThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Flash Flood Warning | PAH | Christian | 110 min |
| May 24, 7:15 PM CDT | Tornado Warning | PAH | Christian, Trigg | 45 min |
| May 24, 7:19 PM CDT | Flash Flood Warning | PAH | Todd | 101 min |
| May 24, 8:53 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 97 min |
| May 24, 10:18 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 42 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 49 min |
| May 24, 11:25 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 50 min |
| May 24, 11:31 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 44 min |
| May 25, 12:19 AM CDT | Flash Flood Warning | PAH | Calloway, Christian, Trigg | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.